Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 15, 2007, 5:04 PM MST for Gila County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 5:04 PM MST (00:04 UTC)
- Expired
- Jul 15, 2007, 6:00 PM MST
- In force
- 56 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3529 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM MST, 2 hours 34 minutes before
AZZ020>028-CAZ030>033-160600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST SUN JUL 15 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A STRONG HIGH PRESSURE SYSTEM THAT WAS CENTERED OVER SOUTHERN UTAH THIS PAST WEEKEND...WILL SHIFT EAST INTO NORTHERN NEW MEXICO THIS WEEK. THIS POSITION WILL BE FAVORABLE FOR DEVELOPING AN INCREASING THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER CENTRAL AND EASTERN ARIZONA MONDAY THROUGH THURSDAY...SPREADING WEST TOWARD THE COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY FRIDAY AND SATURDAY. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... THE MOISTURE SPIGOT FROM MEXICO HAS SHUTOFF AGAIN... I.E. NO MORE MOISTURE INPUT FROM THE SOUTH. THEREFORE...SOUTHERN AND CENTRAL ARIZONA IS GOING TO HAVE TO DEAL WITH RE-CIRCULATED MOISTURE THE NEXT SEVERAL DAYS. BUT THATS OK. AFTERNOON TEMPERATURES ARE EXPECTED TO GET A LITTLE WARMER...WITH MORE FAVORABLE UPPER LEVEL FEATURES (I.E. 300 MB AND ABOVE) FOR INCREASED CONVECTIVE ACTIVITY ...ESPECIALLY MONDAY AFTERNOON AND BEYOND. 300/250 MB MORNING PLOT DATA SHOWED A NOTICEABLE DEFORMATION FIELD OVER SOUTHEAST CA...SOUTHERN NV...AND NORTHWEST AZ DUE TO AN APPROACHING WEAK UPPER LEVEL PACIFIC TROF. THIS TROF IS EXPECTED TO MOVE INTO WESTERN AZ OVERNIGHT. AS A RESULT...A WEAK UPPER LEVEL 300/250 MB DEFORMATION FIELD WILL BARELY START TO DEVELOP ALONG THE EASTERN AZ BORDER THIS EVENING/EARLY TONIGHT. THESE UPPER LEVEL FEATURES WILL LIKELY GENERATE SHOWER/TSTM ACTIVITY THROUGH EARLY TONIGHT (AREAL COVERAGE UNCERTAIN) OVER THE MOUNTAINS OF EASTERN AZ. EAST TO SOUTHEAST MID LEVEL STEERING CURRENTS WILL LIKELY MOVE THIS CONVECTION WEST TOWARD THE CENTRAL AZ DESERTS OVERNIGHT. THEREFORE WE WILL CONTINUE WITH A SLIGHT CHANCE SHOWERS AND THUNDERSTORMS OVER THE DESERTS FROM PHOENIX SOUTH TO CASA GRANDE AND GILA BEND. THE 300/250 MB DEFORMATION ZONE ALONG THE EASTERN AZ BORDER GROWS IN MAGNITUDE MONDAY FOR GREATER TSTM COVERAGE. THE DEFORMATION ZONE CONTINUES ON TUESDAY BUT SHIFTS MORE INTO WESTERN NEW MEXICO. THE TRADE OFF IS...HOW MUCH LOW LEVEL MOISTURE WILL REMAIN OVER SOUTHERN AZ BY MONDAY AND TUESDAY. WE NOTICED THE UPSTREAM EL PASO SOUNDING HAD COMPLETELY DRIED OUT... GOING FROM A 700 MB DEWPOINT OF PLUS 7 DEG C YESTERDAY MORNING...TO MINUS 3 C THIS MORNING. MORE THAN LIKELY...IF WE GET SEVERAL CONVECTIVELY ACTIVE AFTERNOONS AND EVENINGS ...LOW LEVEL MOISTURE WILL INCREASE AND ADD TO THE CONVECTIVE POTENTIAL (I.E. RE-CIRCULATED MOISTURE AROUND ARIZONA). THE UPPER LEVEL DEFORMATION ZONE IN SOME FASHION WILL CONTINUE OVER EASTERN AZ ON WEDNESDAY...WITH AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS...DRIFTING WEST TOWARD THE SOUTH CENTRAL DESERTS AGAIN. THE BOTTOM LINE...INCREASING THUNDERSTORM POTENTIAL IS EXPECTED THROUGH WEDNESDAY IN CENTRAL AND EASTERN AZ. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... FAVORABLE UPPER LEVEL DEFORMATION FIELDS WILL CONTINUE THURSDAY THROUGH SATURDAY. AND...WITH A PASSING EASTERLY WAVE/INVERTED TROF THROUGH NORTHERN MEXICO THURSDAY AND FRIDAY...WILL HELP TO CONTINUE THE INCREASED THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN CENTRAL AND EASTERN AZ...SPREADING WEST TOWARD YUMA AND THE COLORADO RIVER BY FRIDAY AND SATURDAY. && .AVIATION... JULY 15 21:10 UTC HIGH PRESSURE ALOFT WAS CENTERED NEAR PAGE AZ...WITH THE RIDGE AXIS EXTENDING SOUTHWARD INTO MEXICO. MID AND HIGH CLOUDINESS OVER THE DESERTS EARLIER HAS THINNED OUT AND DRIFTED TO THE NW. AFTERNOON TSTMS HAVE FORMED OVER HIGHER TERRAIN...AND SEVERAL NEW CLUSTERS OR AREAS COULD FORM DURING THE HEAT OF THE DAY...AND CONTINUE TO DRIFT TOWARD THE PHOENIX AREA AIRPORTS AFT 01Z...WHERE IT WILL STILL BE VERY UNSTABLE AFTER DARK. GUSTY WINDS COULD KICK UP SOME DUST OR SAND...AND THE RESULTING VSBYS MAY DROP TO MVFR CONDITIONS. DURING THE UPCOMING WEEK...LOOK FOR INCREASING TSTM POTENTIAL THROUGH WEDNESDAY...SPCLY IN KPHX AREA. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... HIGH PRESSURE WILL BE CENTERED OVER NORTHERN ARIZONA TONIGHT WITH THE RESULTING CIRCULATION HELPING TO STEER THE STORMS OFF THE RIM AND TOWARD THE DESERTS. GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CONTINUE TO BE MAIN HAZARDS. AS THE NEW WEEK GETS UNDERWAY EXPECT AN UPSWING IN THE SHOWER AND THUNDERSTORM ACTIVITY WITH THE PRIMARY AREA OF ZONE 133 LIKELY TO GET SOME LIGHT RAINS. MINIMUM RH VALUES WILL STILL DIP INTO THE TEENS ACROSS THE DESERTS. BY LATE IN THE THE WEEK OUR REGION MAY HAVE ANOTHER WEATHER SYSTEM THAT WILL BRING HIGHER RH VALUES. THUS...EXPECT AN INCREASED THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE AFFECTED AREA SHIFTING FROM CENTRAL ARIZONA INTO THE YUMA AND COLORADO RIVER AREA BY FRIDAY AND SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...VASQUEZ LONG TERM...VASQUEZ AVIATION/FIRE WX...SIPPLE
Hazardous weather outlook, Jul 15, 7:41 AM MST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 741 AM MST SUN JUL 15 2007 AZZ022-023-027-028-161300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 741 AM MST SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE MAIN HAZARD WITH ISOLATED THUNDERSTORMS THIS MORNING IS DANGEROUS CLOUD TO GROUND LIGHTNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN HAZARD AS WELL AS POSSIBLE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SOMEWHAT BETTER CHANCE OF MAINLY EVENING THUNDERSTORMS MONDAY THROUGH WEDNESDAY. THE MAIN THREATS ARE STRONG GUSTY WINDS AND DUST STORMS WITH DENSE BLOWING DUST...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING... PULL OFF THE ROAD...PARK YOUR VEHICLE...TAKE YOUR FOOT OFF THE BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE BY NEXT WEEKEND. THE MAIN THREATS WITH THOSE STORMS ARE EXPECTED TO BE STRONG GUSTY POSSIBLY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-161300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 741 AM MST SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WITH THE MAIN HAZARDS BEING STRONG GUSTY WINDS... LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A GRADUALLY INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEK. THE MAIN THREATS ARE STRONG GUSTY POSSIBLY DAMAGING WINDS LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES..SPOTTER INFORMATION STATEMENT... AZZ020-021-025-026-CAZ030>033-161300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 741 AM MST SUN JUL 15 2007 /741 AM PDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE MAIN HAZARD WITH ISOLATED THUNDERSTORMS MAINLY IN LA PAZ COUNTY... AND EASTERN RIVERSIDE COUNTY THIS MORNING IS DANGEROUS CLOUD TO GROUND LIGHTNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN LA PAZ COUNTY...EASTERN RIVERSIDE COUNTY...AND JOSHUA TREE NATIONAL PARK THIS AFTERNOON AND THIS EVENING WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN HAZARD AS WELL AS POSSIBLE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATTER PART OF THE WEEK...INCREASING NEXT WEEKEND. THE MAIN THREATS WITH THOSE STORMS ARE EXPECTED TO BE STRONG GUSTY POSSIBLY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. DENSE BLOWING DUST IS ALSO POSSIBLE IN THE DESERT AREAS. REMEMBER THAT IF YOU ARE DRIVING AND SEE A DUST STORM APPROACHING... PULL OFF THE ROAD...PARK YOUR VEHICLE...TAKE YOUR FOOT OFF THE BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:33 PM MST | Dust Storm Warning | PSR | 68 min | |
| Jul 16, 4:37 AM MST | Heat Advisory | PSR | 15 hr | |
| Jul 16, 2:23 PM MST | Heat Advisory | PSR | 30 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.